Ask a doctor

I Seem to Get Eye Aches and Headaches when the Botox in my Forehead and Eye Area Wears Off, Normal?

i have had botox 3 times, it was great as it made me stop squinting and furrowing my brow, the last time, about a month ago, only lasted a very short time, why? also when it begins to wear off, my eyes hurt and get mild eye ache and headaches, do i stop getting botox?

Doctor Answers (6)

Botox for migraines.

+2

 The reason that you are getting headaches when your Botox wears off is that the action of furling your brow causes compression of the supra orbital nerve. The Botox relaxes the muscle and for the time in which it is working there is no compression of this nerve. Many patients have sought lasting relief from migraines by Botoxing the same muscles that we Botox to eliminate forehead wrinkles.


Las Vegas Plastic Surgeon
5.0 out of 5 stars 71 reviews

Botox headache releif is a reality in some patients

+1

Since Botox is used to treat headaches in a selected group of patients with headaches, your experience is very real and your Cosmetc treatments for wrinkle relief is indeed relaxing muscles that are contrbuting to your headaches. Botox has Cosmetic and therapeutic relief for you.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Botox and headaches

+1

Botox helps alleviate headaches in many people, and because you can't squint as much, it alleviates tension in the area too. When the Botox wears off, you will get this ability back, and hence, it will be more pronounced to you because you haven't been able to do it for about 3 months' time. Botox should last 3-4 months, so if your last treatment only lasted a short time, did you see a different injector? Was a different amount used?

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Botox and headaches

+1

Having cosmetic Botox has been known to help with headache relief, so I'm not sure why you could be having this issue? As far as longevity, Botox should last somewhere around 3 months, depending on amount injected and placement.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Headaches after botox wears off

+1
Interestingly, Botox has been used to treat headaches and migraines. I have heard that people report having fewer headaches when treated with Botox. Consider discussing this with a neurologist in addition to your injector to better help optimize your treatments.

Ritu Saini, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Headaches after Botox treatment

+1

Some patients have complained of headaches after Botox treatment. Fortunately, these headaches are mild and temporary. I have not had patients report feeling symptoms of headache after Botox wears off. They only complain of the wrinkles returning! Speak with your Botox specialist regarding any concerns you have. Best of luck.

Dr. Chaboki

 

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.